Texas, 2005

Damaging Wind in Texas, August 22, 2005

August 22, 2005 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 22, 2:20 PM CST, 3 hours earlier.

Area forecast discussion, Aug 22, 2:20 PM CST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 PM CDT MON AUG 22 2005

.DISCUSSION...
UNOFFICIALLY 104 DEGREES IN SHREVEPORT TODAY BREAKS THE OLD RECORD OF
103 DEGREES SET IN 1980. FOR THE THIRD STRAIGHT DAY...MANY OF OUR
OBSERVING SITES HAVE HIT AND SURPASSED THE 100 DEGREE MARK WITH HEAT
INDEX VALUES ABOVE 105 DEGREES APPROACHING 110. DO NOT FORESEE MUCH
IN THE WAY OF CHANGE ON TUESDAY AS 850MB TEMPS SUGGEST ANOTHER HOT
DAY DESPITE WHAT MOS TEMPS SAY. HAVE GONE CLOSER TO NAM 2M TEMPS
WHICH HAVE PRETTY MUCH PEGGED TODAYS TEMPERATURES. HEAT ADVISORY
REMAINS IN PLACE AREAWIDE FOR TUESDAY.

ISOLATED STRONG/SEVERE THUNDERSTORMS HAVE ERUPTED WITH STRONG
DOWNBURST WINDS LIKELY AS STORM CORES ARE VERY HIGH WITH SUCH WARM
TEMPERATURES NEAR THE SURFACE. THIS WILL CONTINUE TO BE POSSIBLE
THROUGH THE EVENING AS STORMS FEED OFF EACH OTHER AND NEW STORMS
DEVELOP OFF OF RESULTING OUTFLOW BOUNDARIES. KEPT POP WORDING
EVENING ONLY ALONG AND SOUTH OF THE I-20 CORRIDOR BUT KEPT SLIGHT
CHANCE POPS GOING FOR MOST OF THE NIGHT FURTHER NORTH WHERE OVERNIGHT
CONVECTION MAY BE POSSIBLE DUE TO SHORTWAVE INTERACTION.

LOW LEVEL THICKNESSES PROGS DO SUGGEST SOME SLIGHT MODERATION OF THE
CURRENT AIRMASS BY THURSDAY INTO NEXT WEEKEND AND HAVE THUS BROUGHT
TEMPS BACK CLOSER TO MOS BUT STILL SLIGHTLY ABOVE NORMAL FOR LATE
AUGUST. POPS LOOK SLIM THROUGHOUT THE FORECAST CYCLE...EXCEPT FOR
SCATTERED CONVECTION ON WEDNESDAY AND THURSDAY WITH HIGHER PRECIPITABLE
WATER AND LESS CONVECTIVE INHIBITION.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  77 103  77 100 /  20  10  10  10
MLU  74  98  75  96 /  20  20  20  30
DEQ  72 102  72 100 /  20  20  20  10
TXK  76 103  77 100 /  20  20  20  10
ELD  73 102  75 100 /  20  20  20  30
TYR  76 100  76  98 /  20  10  10  10
GGG  76 101  75 100 /  20  10  10  10
LFK  76 100  75  98 /  20  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY FROM NOON TUESDAY TO 7 PM TUESDAY FOR THE
     FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.

LA...HEAT ADVISORY FROM NOON TUESDAY TO 7 PM TUESDAY FOR THE
     FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA
     SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
     RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.

OK...HEAT ADVISORY FROM NOON TUESDAY TO 7 PM TUESDAY FOR THE
     FOLLOWING ZONES: AND MCCURTAIN.

TX...HEAT ADVISORY FROM NOON TUESDAY TO 7 PM TUESDAY FOR THE
     FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
     RIVER...RUSK...SABINE TX...SAN
     AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.

&&

13
Hazardous weather outlook, Aug 22, 11:00 AM CST, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON AUG 22 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-231100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON AUG 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A BROAD AND PERSISTENT UPPER LEVEL RIDGE OF HIGH PRESSURE OVER
THE FOUR STATE AREA...WILL RESULT IN AFTERNOON TEMPERATURES FROM THE
UPPER 90S TO NEAR 102 DEGREES.  THIS WILL RESULT IN HEAT
INDICES BETWEEN 105 AND 110 DEGREES.  THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN
WHICH HEAT ILLNESSES ARE POSSIBLE. AN ISOLATED LATE AFTERNOON SHOWER
OR THUNDERSTORM COULD BRING RELIEF FROM THE HEAT...BUT MOST AREAS
WILL REMAIN RAIN FREE.

CHILDREN...THE ELDERLY...AND PEOPLE WITH CHRONIC AILMENTS ARE
USUALLY THE FIRST TO SUFFER FROM THE HEAT.   HEAT EXHAUSTION...HEAT
CRAMPS...OR IN EXTREME CASES...HEAT STROKE MAY RESULT FROM PROLONGED
EXPOSURE TO THESE CONDITIONS.   FRIENDS...RELATIVES...OR NEIGHBORS
SHOULD ESPECIALLY CHECK ON PEOPLE THEY THINK MIGHT BE AT RISK.

IN ADDITION TO THE HOT TEMPERATURES...ISOLATED THUNDERSTORMS ARE
POSSIBLE ACROSS THE REGION THIS AFTERNOON AND EVENING. ANY ISOLATED
STRONG THUNDERSTORMS WILL HAVE THE CAPABILITY TO PRODUCE STRONG AND
DAMAGING WIND GUSTS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY....

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

13

In the hours before

Local storm report, Aug 22, 2:19 PM CST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
319 PM CDT MON AUG 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     HAIL             4 S CENTER              31.74N 94.18W
08/22/2005  0.88 INCH        SHELBY             TX   BROADCAST MEDIA

            REPORTED BY KTRE IN LUFKIN

0255 PM     TSTM WND DMG     8 E CENTER              31.79N 94.04W
08/22/2005                   SHELBY             TX   CO-OP OBSERVER

            TREES DOWN ON HIGHWAY 417 THREE MILES EAST OF
            SHELBYVILLE.

&&

MDUPLANT

The radar

The Shreveport radar (KSHV), 146 km away, was scanning. The volume nearest the first event began at 23:21 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Cherokee

When
August 22, 5:20 PM CST
Where
Cherokee County, 5 mi NW of Rusk
Measured
54 kt (62 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
31.850, -95.217

Several trees downed in Dialville.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482028.